Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 31, 2020, 8:47 AM CDT for LeFlore County, Oklahoma. It took effect at Mar 31, 2020, 3:08 PM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2020, 8:47 AM CDT (13:47 UTC)
- In effect from
- Mar 31, 2020, 3:08 PM CDT
- Expired
- Mar 31, 2020, 7:56 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2).
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
624 WGUS44 KTSA 311347 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 847 AM CDT Tue Mar 31 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-312146- /O.NEW.KTSA.FL.W.0046.200331T2008Z-200401T1930Z/ /PANO2.1.ER.200331T2008Z.200401T0600Z.200401T1330Z.NO/ 847 AM CDT Tue Mar 31 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this afternoon to Wednesday afternoon, or until the warning is cancelled. * At 8:30 AM Tuesday, the stage was 26.79 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this afternoon and continue to rise to near 30.0 feet by Wednesday before dawn. The river is expected to fall below flood stage Wednesday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$ Lacy
2 follow-up statements
129
WGUS84 KTSA 311934
FLSTSA
Flood Statement
National Weather Service Tulsa OK
234 PM CDT Tue Mar 31 2020
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Poteau River near Panama affecting Le Flore County.
ARC033-131-010334-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200403T1200Z/
/VBUA4.1.ER.200319T0330Z.200321T0645Z.200403T0600Z.NO/
234 PM CDT Tue Mar 31 2020
The Flood Warning continues for
The Arkansas River at Van Buren.
* until Friday morning, or until the warning is cancelled.
* At 2:00 PM Tuesday, the stage was 21.51 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise
above flood stage early Wednesday afternoon and continue to rise to
near 22.2 feet by Thursday morning. The river is then expected to
remain near flood stage at 22 feet until further notice.
* Impact...At 22.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-010334-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200404T1800Z/
/OZGA4.1.ER.200319T1218Z.200320T1800Z.200404T1200Z.NO/
234 PM CDT Tue Mar 31 2020
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until Saturday afternoon, or until the warning is cancelled.
* At 2:00 PM Tuesday, the stage was 356.6 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage by
tonight and continue to rise to near 357.6 feet by early Thursday
afternoon. The river is then expected to remain near flood stage
at 357 feet until further notice.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-010334-
/O.EXT.KTSA.FL.W.0046.200331T2211Z-200401T1845Z/
/PANO2.1.ER.200331T2211Z.200401T0600Z.200401T1245Z.NO/
234 PM CDT Tue Mar 31 2020
The Flood Warning continues for
The Poteau River near Panama.
* until Wednesday afternoon, or until the warning is cancelled.
* At 1:30 PM Tuesday, the stage was 27.98 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above
flood stage late this afternoon and continue to rise to near 30.0
feet by Wednesday before dawn. The river is expected to fall below
flood stage Wednesday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams
Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$
Lacy488 WGUS84 KTSA 010056 FLSTSA Flood Statement National Weather Service Tulsa OK 756 PM CDT Tue Mar 31 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-010126- /O.CAN.KTSA.FL.W.0046.000000T0000Z-200401T1845Z/ /PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 756 PM CDT Tue Mar 31 2020 The Flood Warning is cancelled for The Poteau River near Panama. * At 7:30 PM Tuesday, the stage was 28.67 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama will crest below flood stage at 28.8 feet Wednesday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:11 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 6:11 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 AM CDT Tue Mar 31 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR/IFR cigs will prevail early in the period as a an upper level trough axis clears the area. After 15z, VFR cigs are expected to scatter during the afternoon. VFR TAF elements to prevail for the through 08z. MVFR/IFR vsbys in fog that develops after 08z, especially across the NW AR sites where a brief period of VLIFR vsbys are possible for the last portion of the period at those sites. && .PREV DISCUSSION... /Issued 319 AM CDT Tue Mar 31 2020/ DISCUSSION... Early morning water vapor imagery detects an upper cyclone along the KS/OK border, and precipitation has expanded in coverage over northeast OK as moisture wraps around this system. The upper low and associated precipitation will shift quickly east this morning, with rainfall tapering off by mid/late morning. Partially clearing skies will allow temperatures to bounce back into the 60s areawide. Shortwave ridging will briefly develop over the Plains by Wednesday, with a breezy and warm day on tap. Nudged up high temperatures a few degrees over the NBM. Strengthening southwesterly low-level jet Wednesday night may lead to scattered convection across parts of southeastern KS and perhaps into northeast OK, with at least low storm chances persisting into the afternoon in an expansive warm sector. The best chances of showers/storms looks to hold off until later Thursday night and especially Friday as a Pacific cold front eventually overtakes the dryline and surges into the region late Friday. Saturday looks to be a relatively cool day, with some lingering showers across the eastern sections. Rain chances should ramp up once again later Sunday as the active upper flow becomes increasingly southwesterly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Mar 31, 4:50 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 AM CDT Tue Mar 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 AM CDT Tue Mar 31 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DISCUSSION... Rain showers across northeast Oklahoma and northwest Arkansas will diminish in areal coverage this morning as an upper level system moves away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances for showers and thunderstorms return later this week. After a brief break Saturday, additional shower and thunderstorms will once again impact the region late in the weekend and into early next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:14 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.